4:46 pm - 02/12/2018

birth control frustrations

I am so sick of my birth control not working!! It all started when I started to get my "period" a week before I was due, while I was on Microgestin. Talked to the Dr, and she prescribed Sprintec and told me to take them with out a break. Well, not giving myself a break just made me breakthrough bleed a whole lot! That was getting annoying! So, she prescribed Lovrah, and it was working fine up until yesterday(a week before I am supposed to get my period again)! Now it is starting and I am not supposed to get it until next week!

It is the first pack I am taking, but I am getting tired of things not working. The Dr is starting to run out of ideas!

What can I do?
tabular_rasa 12th-Feb-2018 11:30 pm (UTC)
It's frustrating as hell, but I tried 4 or 5 different birth control pills before I found one that didn't make me bleed more or give me other crazy side effects (the pill that made me depressed??) that I wouldn't tolerate. I also wasn't able to take the pill I'm on now continuously without breakthrough bleeding until I'd been taking it as prescribed (with the bleed week) for a few months. It's worth it in the long run to find something that works for you (I've been on the one I'm happy with for about 5 years now) but I don't know if there's a simpler way besides patience and trial and error /:
nathskywalker 13th-Feb-2018 12:49 am (UTC)
It's probably not what you want to hear but give it time. Wait a few months. Maybe your body needs time to adjust to hormone changes on the different pills. (Different situation but i had constant spotting when i went off the pill and got an iud. We tried everything including homeotherapy and taking a different pill on top of the iud but it didn't work. I stopped taking the bc and a few weeks later the bleeding stopped by itself).
archangelbeth 13th-Feb-2018 04:41 am (UTC)
Looks like they did indeed go up on the estrogen...

Have you tried, I presume, rearranging your pills to go with the timing of your period? Basically, if your body is really stubborn -- and your uterus really sensitive -- you may be having enough of a shadow-cycle that the rise-and-fall of your own hormones are causing the bleed to happen early. If you could sync your pills to the shadow-cycle, that might help. Though if the shadow-cycle is less than 28 days... Meh.

Have you tried taking a triphasic pill? Tri-Sprintec, or something? With the increasing dose of hormones each week, if your own cycle is having a rise-and-fall, hopefully the increasing dose of hormones would counteract it.

The other option is, as said, to try to stick with the Lovrah for the 3-month-settling-in duration, to see if your ovaries (and other hormone-producing glands) will get hypnotized by repetition.

Many condolences! I used to have long cycles, and now they've gone very regular and I am Not Thrilled. -_-
actorgrl04 14th-Feb-2018 03:15 am (UTC)
I asked the Dr. what I should do and she said the continue taking it as is for the next few months, and if that doesn't work see my gynocologist. So, I guess I'll just wait see. I'm hoping it's my body still adjusting to the hormone changes. It's just frustrating, thought it was just a two day thing then all of the sudden tonight, after my work out, it started again. Ugh
archangelbeth 1st-Apr-2018 02:48 am (UTC)
Ugh, missed this. Hopefully your uterus and ovaries are getting with the program and not starting the bleed a week early! (But, yeah, the "give it 3 packs" rule of thumb is probably in effect. *sigh*)

If this doesn't work, I'd suggest going after a tri-phasic. Those can't really be stacked, because of the way the hormones are different in each week, but if your body is sticking you with a surprise drop in hormones, the pills' increasing hormones each week would seem to have the potential to counter that?

GOOD LUCK!!!!
This page was loaded Jul 20th 2018, 3:11 am GMT.